Journal of Theoretical Probability

, Volume 31, Issue 3, pp 1860–1899 | Cite as

Existence, Uniqueness and Stability of \(L^1\) Solutions for Multidimensional Backward Stochastic Differential Equations with Generators of One-Sided Osgood Type

  • Sheng Jun FanEmail author


We establish a general existence and uniqueness result of \(L^1\) solution for a multidimensional backward stochastic differential equation (BSDE for short) with generator g satisfying a one-sided Osgood condition as well as a general growth condition in y, and a Lipschitz condition together with a sublinear growth condition in z, which improves some existing results. In particular, we put forward and prove a stability theorem of the \(L^1\) solutions for the first time. A new type of \(L^1\) solution is also investigated. Some delicate techniques involved in the relationship between convergence in \(L^1\) and in probability and dividing appropriately the time interval play crucial roles in our proofs.


Backward stochastic differential equation \(L^1\) solution Existence and uniqueness Stability theorem One-sided Osgood condition 

Mathematics Subject Classification (2010)




The author would like to thank the anonymous referee for his/her careful reading and helpful suggestions.


  1. 1.
    Bahlali, K., Essaky, E., Hassani, M.: Multidimensional BSDEs with super-linear growth coefficient: application to degenerate systems of semilinear PDEs. C. R. Acad. Sci. Paris. Ser. I 348, 677–682 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Briand, Ph., Delyon, B., Hu, Y.: BSDEs with integrable parameters. Preprint 02-20, IRMAR, Universite Rennes (2002)Google Scholar
  3. 3.
    Briand, Ph., Delyon, B., Hu, Y., Pardoux, E., Stoica, L.: \(L^p\) solutions of backward stochastic differential equations. Stoch. Process. Appl. 108, 109–129 (2003)Google Scholar
  4. 4.
    Briand, Ph., Hu, Y.: BSDE with quadratic growth and unbounded terminal value. Probab. Theory Relat. Fields 136, 604–618 (2006)Google Scholar
  5. 5.
    Briand, Ph., Hu, Y.: Quadratic BSDEs with convex generators and unbounded terminal conditions. Probab. Theory Relat. Fields 141, 543–567 (2008)Google Scholar
  6. 6.
    Briand, Ph., Lepeltier, J.-P., San Martin, J.: One-dimensional BSDEs whose coefficient is monotonic in \(y\) and non-Lipschitz in \(z\). Bernoulli 13, 80–91 (2007)Google Scholar
  7. 7.
    Buckdahn, R., Quincampoix, M., Rascanu, A.: Viability property for a backward stochastic differential equations and applications to partial differential equations. Probab. Theory Relat. Fields 116, 485–504 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Chen, Z., Wang, B.: Infinite time interval BSDEs and the convergence of \(g\)-martingales. J. Aust. Math. Soc. (Ser. A) 69, 187–211 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Delbaen, F., Hu, Y., Bao, X.: Backward SDEs with superquadratic growth. Probab. Theory Relat. Fields 150(24), 145–192 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Delbaen, F., Tang, S.: Harmonic analysis of stochastic equations and backward stochastic differential equations. Probab. Theory Relat. Fields 146, 291–336 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    El Karoui, N., Peng, S., Quenez, M.C.: Backward stochastic differential equations in finance. Math. Finance 7, 1–72 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Fan, S.: \(L^p\) solutions of multidimensional BSDEs with weak monotonicity and general growth generators. J. Math. Anal. Appl. 432, 156–178 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Fan, S., Jiang, L.: Uniqueness result for the BSDE whose generator is monotonic in \(y\) and uniformly continuous in \(z\). C. R. Acad. Sci. Paris. Ser. I 348, 89–92 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Fan, S., Jiang, L.: BSDEs with uniformly continuous generators and integrable parameters (in Chinese). Sci. Sin. Math. 42(2), 119–131 (2012)CrossRefGoogle Scholar
  15. 15.
    Fan, S., Jiang, L.: Multidimensional BSDEs with weak monotonicity and general growth generators. Acta Math. Sin. (English Ser.) 23(10), 1885–1906 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Fan, S., Jiang, L.: \(L^p\) solutions of BSDEs with a new kind of non-Lipschitz coefficients. Acta Math. Appl. Sin. English Ser. arXiv: 1402.6773v1 [math.PR] (2014)
  17. 17.
    Fan, S., Jiang, L., Davison, M.: Existence and uniqueness result for multidimensional BSDEs with generators of Osgood type. Front. Math. China 8(4), 811–824 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Fan, S., Jiang, L., Tian, D.: One-dimensional BSDEs with finite and infinite time horizons. Stoch. Process. Appl. 121(3), 427–440 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Fan, S., Liu, D.: A class of BSDEs with integrable parameters. Stat. Probab. Lett. 80, 2024–2031 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Hamadène, S.: Multidimensional backward stochastic differential equations with uniformly continuous coefficients. Bernoulli 9(3), 517–534 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Hu, Y., Nualart, D., Song, X.: Malliavin calculus for backward stochastic differential equations and application to numerical solutions. Ann. Appl. Probab. 21(6), 2379–2423 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Hu, Y., Tang, S.: Multi-dimensional BSDE with oblique reflection and optimal switching. Probab. Theory Relat. Fields 147(1–2), 89–121 (2008)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Hu, Y., Tang, S.: Multi-dimensional backward stochastic differential equations of diagonally quadratic generators. Stoch. Process. Their Appl. 126(4), 1066–1086 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Jia, G.: A class of backward stochastic differential equations with discontinuous coefficients. Stat. Probab. Lett. 78, 231–237 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Jia, G.: Backward Stochastic differential equations with a uniformly continuous generator and related \(g\)-expectation. Stoch. Process. Their Appl. 120(11), 2241–2257 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Jiang, L.: Representation theorems for generators of backward stochastic differential equations and their applications. Stoch. Process. Their Appl. 115(12), 1883–1903 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Jiang, L.: Limit theorem and uniqueness theorem for backward stochastic differential equations. Sci. China Ser. A 49(10), 1353–1362 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Jiang, L.: Convexity, translation invariance and subadditivity for g-expectations and related risk measures. Ann. Appl. Probab. 18(1), 245–258 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Kobylanski, M.: Backward stochastic differential equations and partial equations with quadratic growth. Ann. Probab. 28, 259–276 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Lepeltier, J.-P., San Martin, J.: Backward stochastic differential equations with continuous coefficient. Stat. Probab. Lett. 32, 425–430 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Lepeltier, J.-P., San Martín, J.: Existence for BSDE with superlinear quadratic coefficient. Stoch. Stoch. Rep. 63, 227–240 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Mao, X.: Adapted solutions of backward stochastic differential equations with non-Lipschitz cofficients. Stoch. Process. Appl. 58, 281–292 (1995)CrossRefzbMATHGoogle Scholar
  33. 33.
    Morlais, M.-A.: Quadratic BSDEs driven by a continuous martingale and applications to the utility maximization problem. Finance Stoch. 13, 121–150 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Pardoux, E.: BSDEs, weak convergence and homogenization of semilinear PDEs. In: Clarke, F., Stern, R. (eds.) Nonlinear Analysis, Differential Equations and Control (Montreal, QC, 1998). Kluwer Academic Publishers, New York, pp. 503-549 (1999)Google Scholar
  35. 35.
    Pardoux, E., Peng, S.: Adapted solution of a backward stochastic differential equation. Syst. Control Lett. 14, 55–61 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Peng, S.: Backward SDE and related \(g\)-expectation. In: El Karoui, N., Mazliak, L. (eds.) Backward Stochastic Differential Equations, Pitman Research Notes Mathematical Series, vol. 364, pp. 141–159. Longman, Harlow (1997)Google Scholar
  37. 37.
    Richou, A.: Markovian quadratic and superquadratic BSDEs with an unbounded terminal condition. Stoch. Process. Their Appl. 122(9), 3173–3208 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Tang, S.: The maximum principle for partially observed optimal control of stochastic differential equations. SIAM J. Control Optim. 36(5), 1596–1617 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Xiao, L., Li, H., Fan, S.: One-dimensional BSDEs with monotonic, Hölder continuous and integrable parameters. J. East China Normal Univ. (Nat. Sci.) 1, 130–137 (2012)zbMATHGoogle Scholar
  40. 40.
    Xing, H.: On backward stochastic differential equations and strict local martingales. Stoch. Process. Their Appl. 122(6), 2265–2291 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    Xu, S., Fan, S.: A general existence and uniqueness result on mutidimensional BSDEs. J. East China Normal Univ. (Nat. Sci.) 1, 51–60 (2015)zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2017

Authors and Affiliations

  1. 1.School of MathematicsChina University of Mining and TechnologyXuzhouPeople’s Republic of China

Personalised recommendations